DIDIER P. TRONO, M.D.; RAINER M. KAELIN, M.D.; JACQUES L. THONNEY, M.D.; JOHN P. VADER, M.D.
To the editor: A case of heparin-associated thrombosis was recently reported by Phelan (1), who stressed that this disorder occurred without thrombocytopenia. However, a decrease of the total platelet count preceded all thromboembolic events in his patient. We made a similar observation in a patient whose heparin-induced thrombosis was also preceded by relative thrombocytopenia.
A 66-year-old man was hospitalized because of suspected aminophenazone-induced agranulocytosis. Because of important varicoses in the patient's legs and signs of superficial phlebitis, heparin was administered subcutaneously, 18 000 units every 12 hours. The initial platelet count was 250 000/mm3; on day 4, it was 220
Learn more about subscription options.
Register Now for a free account.
TRONO DP, KAELIN RM, THONNEY JL, VADER JP. Thrombocytopenia and Heparin-Associated Thrombosis. Ann Intern Med. 1984;100:464–465. doi: 10.7326/0003-4819-100-3-464_3
Download citation file:
Published: Ann Intern Med. 1984;100(3):464-465.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only